New to Tinnitus

Discussion in 'Introduce Yourself' started by william adams, Feb 13, 2016.

tinnitus forum
    1. william adams
      Wishful

      william adams Member Benefactor

      Location:
      S Jersey
      Tinnitus Since:
      December 2015
      Cause of Tinnitus:
      one week after leg surgery plus hearing loss in higher freq.
      My T started about two weeks after a vein stripping on my leg. They used general anestesia but put a patch on the back of my neck for nausea which I requested. When the ringing started about two weeks later went to my family doctor and removed alot of wax from my ears which he thought was the problem. Ringing continued with high pitch and saw ear specialist which did a further cleaning after using peroxide rinse for a week. He prescribed hydrocortisone and acetic acid drops and said my ears were very dry and irritated. Have been taking them for two weeks and no change. Also he prescribe 5 mg valium so I can get a decent night sleep which really helped. Also play ocean surf sounds from my chromebook to mask some of the T. Did an ear test and there is some hearing loss on the higher frequencies. Today I cut in half my atenolol pill and will try that for awhile to see if any change. Any body have any ideas which will help I will certainly appreciate it. And I should add I did run printing equipment for many years which probably didnt help but the T came on suddenly..
       
    2. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hi, William,

      Tinnitus can indeed seem to come on suddenly, for no reason. However, it is possible that the hearing loss in higher frequencies, plus the operation and accompanying drugs, may have had something to do with it. Also, Atenolol may cause, or exacerbate, tinnitus for some people. I used to take Toprol XL, but am totally off it now. My tinnitus didn't go away, but it's not as bad as it was.

      I suspect you had some minor ear damage before the vein stripping operation, and your ears were already sensitive. Then, when you had the vein stripping surgery, that may have been enough to set it off. That's what I believe may have happened.

      I'd be interested to know if cutting the Atenolol in half helps your tinnitus.

      Also, if others have additional thoughts or experiences to share, please chime in!

      Best wishes,
      Karen
       
      • Like Like x 1
    3. william adams
      Wishful

      william adams Member Benefactor

      Location:
      S Jersey
      Tinnitus Since:
      December 2015
      Cause of Tinnitus:
      one week after leg surgery plus hearing loss in higher freq.
      Hi Karen,
      Thanks so much for your responce and I will let you know in a week or two if cutting back the atenolol has had any effect on reducing the T. Do you think the heavy wax buildup could have anything to do with it ? It has been removed for a couple weeks could it still improve from removal ? This is all new to me and have alot of questions. Thankyou for your responce and support for people that dont have T really dont have a clue what your going through. I have talked to a couple of local people that have had it for along time and they both dont notice it after a period of time unless they tune into it in a quiet atmosphere.
       
      • Hug Hug x 1
    4. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      William,

      You're right about the fact that, in time, you can learn to "tune out" your tinnitus. How much you can tune it out depends on many factors; your level of anxiety, getting enough sleep, the severity of the tinnitus, etc. But you can do a lot to work toward the goal of habituation by trying to live your life as normally as possible, and learning how to distract your mind. Background sounds in your environment can help, such as a fan, soft music, or other steady noise. You can purchase a sound machine, or an app, that has various types of sounds on it that may help to mask your T.

      I don't know much about ear wax removal, so don't know if that might help, but others here have had that procedure done, with varying levels of success. Maybe they'll join in this conversation.

      The main things for you right now are to try to remain calm (hard to do with this noise in your head 24/7!), get enough sleep, and try distraction techniques.

      Good luck, and I hope things will begin to improve for you in the next few weeks or months. You might also try taking some natural supplements, such as magnesium (very calming) and NAC (helps protect your ears from further damage).

      Those of us here really do understand what you're going through right now, and are here to help!

      Karen
       
      • Agree Agree x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.